Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 1, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Feb 24, 2016, 8:46 AM EST for 6 counties in Kentucky. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2016, 8:46 AM EST (13:46 UTC)
- Expired
- Feb 24, 2016, 9:30 AM EST
- In force
- 44 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bell County, KY, Clay County, KY, Jackson County, KY, Knox County, KY, Laurel County, KY, Whitley County, KY
The radar
The Jackson,KY radar (KJKL), 93 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.8 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
271
WUUS53 KJKL 241346
SVRJKL
KYC013-051-109-121-125-235-241430-
/O.NEW.KJKL.SV.W.0001.160224T1346Z-160224T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
846 AM EST WED FEB 24 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN SOUTHEASTERN KENTUCKY...
WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
KNOX COUNTY IN SOUTHEASTERN KENTUCKY...
EASTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN JACKSON COUNTY IN SOUTHEASTERN KENTUCKY...
CENTRAL BELL COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 930 AM EST
* AT 846 AM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WOFFORD TO GATLIFF TO 7 MILES SOUTHWEST OF
WILKERSON...MOVING NORTH AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LONDON...WILLIAMSBURG...BARBOURVILLE...PINEVILLE...MANCHESTER...CLATE...
BUSH...GIRDLER...MOORE HILL...SPRULE...COTTONGIN...BERTHA STATION...
SUTTONS MILL...KING...CHESTNUTBURG...HAVEN...BRUSH CREEK...ARTEMUS...
CANNON AND HERRON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 2 AND 28.
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 1 AND
35.
U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 13 AND 18.
U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 26.
U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3659 8422 3676 8422 3737 8398 3737 8397
3728 8373 3694 8351 3659 8386
TIME...MOT...LOC 1346Z 201DEG 52KT 3675 8413 3668 8402 3650 8403
HAIL...<.75IN
WIND...60MPH
$$
JP2 follow-up statements
895
WWUS53 KJKL 241403
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
903 AM EST WED FEB 24 2016
KYC013-051-109-121-125-235-241430-
/O.CON.KJKL.SV.W.0001.000000T0000Z-160224T1430Z/
CLAY KY-WHITLEY KY-KNOX KY-LAUREL KY-JACKSON KY-BELL KY-
903 AM EST WED FEB 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EST
FOR CLAY...EASTERN WHITLEY...KNOX...EASTERN LAUREL...SOUTHEASTERN
JACKSON AND CENTRAL BELL COUNTIES...
AT 903 AM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GRAY TO EMMANUEL TO GOINS...MOVING NORTH AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LONDON...BARBOURVILLE...PINEVILLE...MANCHESTER...DORTHAE...GREEN ROAD...
CLATE...BUSH...BLACKWATER...GIRDLER...MOORE HILL...SPRULE...COTTONGIN...
BERTHA STATION...WELCHBURG...KING...EMMANUEL...CHESTNUTBURG...HAVEN AND
PORTERSBURG.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 3 AND 28.
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 20 AND
34.
U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 13 AND 18.
U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 26.
U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3659 8400 3687 8417 3737 8398 3737 8397
3728 8373 3694 8351 3659 8386
TIME...MOT...LOC 1403Z 201DEG 52KT 3696 8403 3689 8392 3671 8393
HAIL...<.75IN
WIND...60MPH
$$
JP411
WWUS53 KJKL 241426
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
926 AM EST WED FEB 24 2016
KYC013-051-109-121-125-235-241435-
/O.EXP.KJKL.SV.W.0001.000000T0000Z-160224T1430Z/
CLAY KY-WHITLEY KY-KNOX KY-LAUREL KY-JACKSON KY-BELL KY-
926 AM EST WED FEB 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR CLAY...EASTERN WHITLEY...
KNOX...EASTERN LAUREL...SOUTHEASTERN JACKSON AND CENTRAL BELL
COUNTIES WILL EXPIRE AT 930 AM EST...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3659 8400 3687 8417 3737 8398 3737 8397
3728 8373 3694 8351 3659 8386
TIME...MOT...LOC 1422Z 201DEG 52KT 3696 8403 3689 8392 3671 8393
$$
JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 7:01 AM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Feb 24, 7:01 AM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 701 AM EST WED FEB 24 2016 .UPDATE... ISSUED AT 700 AM EST WED FEB 24 2016 DID A QUICK UPDATE TO HOURLY GRIDS TO REFLECT MOST RECENT OBS. SENT UPDATED GRIDS TO NDFD AND WEB SERVERS. && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 500 AM EST WED FEB 24 2016 A DYNAMIC LOW PRESSURE SYSTEM CONTINUES TO LIFT NE TOWARDS WESTERN KY/SOUTHERN INDIANA THIS MORNING ALLOWING FOR ROUNDS OF SHOWERS TO CROSS THROUGH THE FORECAST AREA. MOST LOCATIONS HAVE RECEIVED ABOUT A QUARTER OF INCH OR LESS SINCE MIDNIGHT...WITH TOTAL RAINFALL AMOUNTS EXPECTED THROUGH LATE TONIGHT AROUND AN INCH OR LESS. DOWNSLOPING SOUTHEAST SFC WINDS HAVE SET AND ARE HELPING TO BREAK APART THE RAIN ESPECIALLY IN THE SOUTHEASTERN COUNTIES. A STRONG 850 JET IS ALSO SURGING ACROSS THE AREA WITH GUSTS AT THE HARLAN AND PIKE MESONETS ALREADY REACHING 35MPH. IN ADVANCE OF THE APPROACHING LOW AND WARM FRONT...THE LOW LEVEL JET WILL CONTINUE TO STRENGTHEN WITH AN INCREASE IN SHOWER ACTIVITY EXPECTED THROUGH THE AFTERNOON. INSTABILITY WILL INCREASE AS WELL...ALLOWING FOR A MARGINAL THREAT OF THUNDERSTORMS AND GUSTY WINDS MAINLY DURING THE MID MORNING INTO THE AFTERNOON HOURS. THE CORE OF THIS JET SHOULD DEPART BY THIS EVENING BUT STRONG WINDS ALOFT WILL REMAIN IN PLACE. 850 MB WINDS OF 50 TO 60 KTS WILL LIKELY BE SUSTAINED. WITH THESE WINDS IN PLACE...HAVE EXTENDED THE HIGH WIND ADVISORY FOR HARLAN AND LETCHER COUNTIES THROUGH 1AM TONIGHT. AS THE LOW LIFTS OFF TO THE NE...COLDER AIR WILL QUICKLY FILTER INTO THE REGION THIS EVENING CHANGING THE RAIN OVER TO SNOW. SINCE LAPSE RATES ARE SO STEEP...EXPECT TO SEE SNOW EVEN WITH SFC TEMPS ABOVE FREEZING. HOWEVER...ROADS WILL STILL BE TOO WARM TONIGHT FOR SNOW TO STICK TO THE ROADS...BUT COULD SEE SOME LIGHT ACCUMULATIONS ON GRASSY SURFACES. LOW LEVEL MOISTURE...COMBINED WITH ANOTHER UPPER LEVEL WAVE DROPPING IN FROM THE NW...AND UPSLOPE FLOW WILL ALLOW FOR LINGERING SNOW SHOWERS ON AND OFF INTO THURSDAY NIGHT. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 629 AM EST WED FEB 24 2016 A VERY LARGE AND INTENSE LOW PRESSURE SYSTEM OVER SOUTHERN QUEBEC AT THE START OF THE PERIOD WILL BE DEPARTING TO THE NORTHEAST. WE WILL STILL BE UNDER ITS INFLUENCE THURSDAY NIGHT INTO THE DAY FRIDAY...AS SNOW SHOWERS IN COLD UPSLOPE FLOW FINALLY WIND DOWN. HIGH PRESSURE MOVING EAST ALONG THE GULF COAST WILL BRING DECREASING CLOUDS AS WE MOVE INTO THE WEEKEND. THE STRONG PRESSURE GRADIENT BETWEEN THE HIGH AND A LOW MOVING ACROSS THE NORTHERN TIER OF STATES WILL BRING INCREASING SOUTHWEST WINDS DURING THE WEEKEND...CARRYING IN MILDER AIR. A COLD FRONT TRAILING FROM THE LOW IS EXPECTED TO CROSS THE AREA LATE SUNDAY NIGHT OR MONDAY MORNING...WITH THE ECMWF AND GFS STILL SHOWING SOME TIMING DIFFERENCES. THERE SEEMS TO BE A TREND TOWARD LIGHTER PRECIP ALONG THE FRONT...ESPECIALLY IN THE ECMWF. BECAUSE OF THE TIMING UNCERTAINTY AND LIGHTER MODEL PRECIP...THE POP IS NOW BEING HELD TO NO HIGHER THAN 30 PERCENT IN EITHER THE SUNDAY NIGHT OR MONDAY TIME PERIOD. AFTER THIS...THE MODELS FALL INTO LARGER DISAGREEMENT. THE GFS BRINGS ANOTHER COLD FRONT THROUGH FROM THE NORTHWEST ON MONDAY NIGHT WITH LITTLE OR NO PRECIP...WHILE THE ECMWF BRINGS THE PRIOR COLD FRONT BACK NORTH AS A WARM FRONT IN RESPONSE TO DEVELOPING LOW PRESSURE TO THE WEST. WITH SUCH DISPARITY...FORECAST CONFIDENCE IS LOW. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 700 AM EST WED FEB 24 2016 MAIN CONCERN DURING THE SHORT TERM IS WIND SHEAR SO HAVE KEPT 40 TO 45 KNOTS OF SHEAR IN THE TAFS FOR THE NEXT COUPLE OF HOURS BEFORE THE INVERSION ERODES. STRONG WIND GUSTS WILL BE POSSIBLE THROUGH THE ENTIRE PERIOD WITH GUSTS UP TO 30 KTS...AND POSSIBLY HIGHER GUSTS IN ANY THUNDERSTORMS THAT MAY DEVELOP. RAIN WILL CONTINUE TO IMPACT THE AREA TODAY WITH GENERALLY MVFR TO VFR CIGS AND VIS. THOUGH...CONDITIONS WILL DEGRADE LATER TODAY AS CEILINGS BEGIN TO LOWER. RAIN WILL THEN CHANGEOVER TO SNOW OVERNIGHT TONIGHT. && .JKL WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM NOON TODAY TO 1 AM EST THURSDAY FOR KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>117-119- 120. WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 1 AM EST FRIDAY FOR KYZ088-118-120. WIND ADVISORY UNTIL 1 AM EST THURSDAY FOR KYZ088-118. && UPDATE...JVM SHORT TERM...JVM LONG TERM...HAL AVIATION...JVM
Hazardous weather outlook, Feb 24, 7:09 AM EST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 709 AM EST WED FEB 24 2016 KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>117-119- 251515- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-ELLIOTT- MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY- PERRY-CLAY-LESLIE-MARTIN- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...INEZ 709 AM EST WED FEB 24 2016 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 1 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY...MAINLY DURING THE MORNING AND EARLY AFTERNOON HOURS. ANY THUNDERSTORM IS CAPABLE OF PRODUCING STRONG WINDS. EVEN OUTSIDE OF THUNDERSTORMS...GUSTY WINDS AS HIGH AS 30 TO 40 MPH ARE EXPECTED AT TIMES TODAY AND TONIGHT. UNSECURED OBJECTS MAY BE BLOWN AROUND... AND SMALL TREE LIMBS COULD GET BLOWN DOWN. RAIN WILL CHANGE TO SNOW TONIGHT...BUT ANY ACCUMULATION SHOULD BE VERY LIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT...PARTICULARLY ON THE TALLER RIDGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ120-251515- PIKE- INCLUDING THE CITIES OF...COAL RUN...ELKHORN CITY...PIKEVILLE... SOUTH WILLIAMSON 709 AM EST WED FEB 24 2016 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 1 AM EST THURSDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY...MAINLY DURING THE MORNING AND EARLY AFTERNOON HOURS. ANY THUNDERSTORM IS CAPABLE OF PRODUCING STRONG WINDS. EVEN OUTSIDE OF THUNDERSTORMS...GUSTY WINDS AS HIGH AS 30 TO 40 MPH ARE EXPECTED AT TIMES TODAY AND TONIGHT. UNSECURED OBJECTS MAY BE BLOWN AROUND... AND SMALL TREE LIMBS COULD GET BLOWN DOWN. RAIN WILL CHANGE TO SNOW TONIGHT. LIGHT SNOW ACCUMULATIONS ARE EXPECTED...ESPECIALLY ABOVE 2000 FEET ELEVATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT...PARTICULARLY ON THE TALLER RIDGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ088-118-251515- HARLAN-LETCHER- INCLUDING THE CITIES OF...CUMBERLAND...HARLAN...JENKINS... WHITESBURG 709 AM EST WED FEB 24 2016 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY...MAINLY DURING THE MORNING AND EARLY AFTERNOON HOURS. ANY THUNDERSTORM IS CAPABLE OF PRODUCING STRONG WINDS. EVEN OUTSIDE OF THUNDERSTORMS...GUSTY WINDS AS HIGH AS 30 TO 40 MPH ARE EXPECTED AT TIMES TODAY AND TONIGHT. UNSECURED OBJECTS MAY BE BLOWN AROUND... AND SMALL TREE LIMBS COULD GET BLOWN DOWN. RAIN WILL CHANGE TO SNOW TONIGHT. LIGHT SNOW ACCUMULATIONS ARE EXPECTED...ESPECIALLY ABOVE 2000 FEET ELEVATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT...PARTICULARLY ON THE TALLER RIDGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JVM/HAL
In the hours before
Special weather statement, Feb 24, 4:59 AM EST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 459 AM EST WED FEB 24 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-242000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 459 AM EST WED FEB 24 2016 ...GUSTY WINDS EXPECTED THROUGH THURSDAY... ...TURNING COLDER TONIGHT WITH RAIN CHANGING TO SNOW... A LOW PRESSURE SYSTEM WILL CONTINUE TO TRACK FROM THE LOWER OHIO VALLEY TO THE GREAT LAKES THROUGH TONIGHT. IT WILL BRING ROUNDS OF SHOWERS AND POSSIBLY THUNDERSTORMS TO THE REGION TODAY. THE THUNDERSTORMS WOULD MAINLY BE DURING THE MORNING AND EARLY AFTERNOON HOURS. ANY THUNDERSTORM WILL BE CAPABLE OF STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. OUTSIDE OF THUNDERSTORMS...GUSTY WINDS BETWEEN 30 AND 40 MPH WILL BE COMMON THIS AFTERNOON AND EVENING ACROSS EASTERN KENTUCKY. COLDER AIR WILL MOVE INTO THE REGION TONIGHT...LEADING TO RAIN GRADUALLY MIXING WITH AND CHANGING TO SNOW...WITH THE CHANGEOVER OCCURRING FIRST ON THE RIDGES AT 2000 FEET ELEVATION AND ABOVE NEAR THE VIRGINIA BORDER. SOME LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE TONIGHT...MAINLY ON THE RIDGETOPS. SNOW SHOWERS OR A MIX OF RAIN AND SNOW SHOWERS ARE EXPECTED TO CONTINUE ON THURSDAY...WITH LITTLE IF ANY ACCUMULATION BELOW 2000 FEET ELEVATION. SNOW SHOWERS MAY CONTINUE AT TIMES THROUGH THURSDAY NIGHT...WITH LIGHT ACCUMULATIONS POSSIBLE AS TEMPERATURES FALL INTO THE 20S IN ALL LOCATIONS. THIS COULD LEAD TO SLICK SNOW COVERED ROADS IN SOME LOCATIONS FOR THE FRIDAY MORNING COMMUTE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. JP/GEOGERIAN/JVM
Special weather statement, Feb 24, 8:33 AM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
833 AM EST WED FEB 24 2016
KYZ080-085>087-241415-
LAUREL-KNOX-WHITLEY-BELL-
833 AM EST WED FEB 24 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAUREL...KNOX...
WHITLEY...BELL...
AT 832 AM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RED ASH TO NEAR LA FOLLETTE TO 9 MILES EAST OF
JACKSBORO TO 7 MILES NORTHWEST OF MAYNARDVILLE TO NEAR PLAINVIEW...
AND MOVING NORTHEAST AT 60 MPH.
WINDS GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG...BARBOURVILLE...PINEVILLE...MIDDLESBORO...DIXIE...NEVISDALE...
FRAKES...CLATE...DISHMAN SPRINGS...SWANPOND...BERTHA STATION...SUTTONS
MILL...KING...EMMANUEL...BRUSH CREEK...MCHARGUE...PACKARD...ARTEMUS...CANNON
AND SILER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HAL ROGERS PARKWAY BETWEEN MILE MARKERS 7 AND 8.
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 1 AND
10.
U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 1 AND 18.
U.S. HIGHWAY 25 EAST IN KNOX COUNTY NEAR MILE MARKER 1...AND BETWEEN
MILE MARKERS 7 AND 24.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3660 8421 3715 8398 3692 8386 3684 8380
3675 8367 3662 8365 3658 8369
TIME...MOT...LOC 1332Z 209DEG 51KT 3657 8415 3643 8409 3637 8403 3630
8391 3618 8389
JPThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 5:16 AM EST | Winter Weather Advisory | JKL | Bell, Harlan, Letcher, Pike | 50 hr |
| Feb 24, 5:35 AM EST | Lake Wind Advisory | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 25 more | 17 hr |
| Feb 24, 8:33 AM EST | Special Weather Statement | JKL | Bell, Knox | 42 min |
| Feb 24, 9:32 AM EST | Special Weather Statement | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 43 min |
| Feb 24, 1:42 PM EST | Special Weather Statement | JKL | Bath, Estill, Fleming, Jackson, Lee, Montgomery and 1 more | 33 min |
| Feb 24, 2:13 PM EST | Special Weather Statement | JKL | Bath, Fleming, Lee, Menifee, Montgomery, Powell and 1 more | 32 min |
| Feb 24, 2:19 PM EST | Special Weather Statement | JKL | Breathitt, Elliott, Johnson, Magoffin, Morgan, Wolfe | 41 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.